To Be Bat-Shit Crazy, or not to be Bat-Shit Crazy……Those are the Unfortunte Questions

I apologize; I just figured with all I’ve been through mentally and physically lately that the title was fitting.

Since coming forward repeatedly on MWOP with issues regarding gastric bypass surgery, medication absorption, medication changes, anxiety/panic attacks I decided to blog about it. There are a lot of you who talk privately with me about your weight and/or mental illness, so I dedicate this post to all of you who struggle daily like I do. Now at the beginning of the surgery (just over one year ago) I had been on the same medication regimen for a little over 2 years. We’ll start at the beginning:

11/2012

Weight:  293.5

Medications:

Wellbutrin 100 mg three times a day

Zoloft 100 mg a day

Gabapentin 300 mg a day

Seroquel (for sleep) 50-100 mg

February 2013

Weight:  245-ish

After complaining to my PCP about increasing anxiety and panic she figured that is was a medication absorption issue. She increased my Zoloft to 150 mg a day and provided some Ativan to use as needed for severe feelings of panic.

May 2013

Weight 205

Started seeing new psychiatrist at the urging of my PCP for professional management of my mental health issues—namely depression and anxiety were going through the roof.

Wellburtrin stayed at 100 mg three times a day

Zoloft increased to 250 mg a day

Seroquel increased to 100-200 mg for sleep

Gabapentin 300 mg day

NEW med:  Remeron 15 mg at bedtime. Helps with sleep. Causes weight gain.

ANXIETY:  Takes me off of Ativan as needed. Gives me something in the same family of Ativan and at a teeny, tiny dose. I think my 90 pound Maw-Maw wouldn’t have been phased by the dose.

End of September/Beginning of October 2013

Weight 200 lbs (Thanks, Remeron!)

I am in a near constant state of nervousness and panic. I have tremors in my hands, and my left eyelid twitches uncontrollably. See my PCP who takes me off Remeron, reduces my Wellbutrin to 50 mg three times a day (the less I weigh the less I need), puts me back on anxiety medication, gives me a bear hug (she is also a friend) and lets me cry for a few minutes. Recommends new psychiatrist.

Last Week

Weight:  205 (haven’t been in a good state of mind for a few months therefore haven’t exercised. At all.)

Saw my new psychiatrist, Dr. C. I love this man. We had a two hour session, and went over everything in detail. He took good notes. He told me I was having legitimate problems and was not going crazy. He said that the Wellbutrin at 100 mg three times a day was too much for me now and likely accounted for the hand/eyelid tremors. He also mentioned that Wellbutrin and Zoloft in higher doses worsen anxiety. (HELLO!!!!!) He is weaning me off the Zoloft and starting me on a low dose of Paxil. He continued the Ativan as needed as his way of thinking I may need help on the side until we get me in a good place. He also gave a me a small dose of s short-acting sleeping pill to turn my brain off and let me fall asleep.

And today:

I am feeling better. The new lower dose of Wellbutrin 50 mg three times a day works will and does not cause any side effects. Coming of Zoloft and starting Paxil are fine. I’m sleeping well but still having problems relaxing so I use the anxiety meds when I need to. I’m not supposed to drink alcohol, but when I thought I was going crazy I brought back the cocktail hour, and I need to stop. FYI, the cocktail hour consists of two vodka martinis or two glasses of Pinot Noir. I figure the alcohol and lack of exercise are stalling my weight loss because I’m still not eating a whole lot. My goal now is to go from a size 16/18 to a 14 by Christmas.

If any of you would like to discuss your problems/comments/questions, etc in the comments section that is fine. Just remember I’m not even a nurse anymore! If you’d feel more comfortable talking privately you can always reach me at thesnortfiles@gmail.com

Advertisements

12 thoughts on “To Be Bat-Shit Crazy, or not to be Bat-Shit Crazy……Those are the Unfortunte Questions

  1. Thank you for sharing. I am so glad things are turning to the better. And I can’t believe it’s been a year since your surgery. You are looking so good. I am so proud of you!!! Probably weird for a “stranger” to be proud of you but you sought help when needed and I think it is admirable! I am in the process of changing meds around, trying to seek a better solution. And reading about your story helps – thanks for sharing!

  2. I feel your pain in so many ways. know that regardless , you will always have my support. I can be your personal cheerleader!!! ..

  3. Oh my friend.. You have come so far on your journey.. Never fear, those med issues will get figured out and you will feel more like you… besides, a little drink now and then won’t hurt!

    p.s. Screw the down voters… I get them too.. they can just suck it!! 🙂

    love ya…

  4. Down voters be hating. I think its sport, I don’t think anyone should take it personally, particularly with the recent downvote epidemic.

    PS. sometimes on my phone I accidentally upvote when I’m trying to display the entire post. Maybe some downvotes are accidental?

    Thank you for being open and honest, Carmen!

  5. Glad to see you’re starting to feel better! I’ve been wondering how you’ve been.

    As for the downvoters and people who feel the need to email you, they can go eabod (eat a bag of dicks). People love to judge and point out other people’s flaws but fail to see their own. This is life. Also, it makes them feel good. You owned up to your past mistakes and came clean and took the necessary steps to correct. You also see now that things are starting to spin a little out of control and realize what you need to do. I applaud anyone that can recognize that, it takes a lot. Good luck! Oh and I hope you keep writing, I’ve been stalking your blog on occasion to see what’s new.

  6. Hope this new regime works! Since my brother passed away 3 years ago, I have been battling with panic and anxiety disorder and it has only been in the last 9 months that my Dr. and I have got the combo right. The medications have put my weight on a roller coaster as well, although I finally got down to a 14 and I know that you will too! I have my fingers crossed for you and am sending good karma your way from Phoenix….

  7. I love your willingness to share your experiences. After taking several combinations of meds I’m finally on something that works well for me. I take Lamictal and Wellbutrin. I take the generic of each. I have had a problem with one of the generics not working as well. I always have to make sure I get the same one each time. We just changed my order pharm companies and they sent me one that’s not my norm. I can really tell a difference. I had horrible side effects when I came off of Zoloft.

Care to chime in with your $0.02?

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s